Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 571, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 2016, 4:43 PM CDT for Payne County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 3, 2016, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Payne County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.8
The text
As transmitted.
152
WUUS54 KOUN 032143
SVROUN
OKC119-032245-
/O.NEW.KOUN.SV.W.0571.160703T2143Z-160703T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 545 PM CDT
* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF LAKE CARL BLACKWELL...MOVING EAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
STILLWATER...PERKINS...RIPLEY AND LAKE CARL BLACKWELL.
THIS INCLUDES INTERSTATE 35 NEAR MILE MARKER 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE CARL BLACKWELL OR LAKE MCMURTRY...GET AWAY FROM
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3619 9691 3597 9687 3601 9733 3614 9734
3616 9717 3616 9714 3617 9710
TIME...MOT...LOC 2142Z 269DEG 13KT 3607 9725
HAIL...1.25IN
WIND...70MPH
$$
112 follow-up statements
924
WWUS54 KOUN 032206
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT SUN JUL 3 2016
OKC119-032245-
/O.CON.KOUN.SV.W.0571.000000T0000Z-160703T2245Z/
PAYNE OK-
506 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL PAYNE COUNTY...
AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
STILLWATER...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STILLWATER...RIPLEY AND LAKE CARL BLACKWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3619 9691 3601 9688 3602 9721 3615 9726
3616 9717 3616 9714 3617 9710
TIME...MOT...LOC 2205Z 260DEG 15KT 3609 9713
HAIL...1.00IN
WIND...60MPH
$$
11090
WWUS54 KOUN 032235
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT SUN JUL 3 2016
OKC119-032245-
/O.EXP.KOUN.SV.W.0571.000000T0000Z-160703T2245Z/
PAYNE OK-
535 PM CDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PAYNE COUNTY WILL
EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3619 9691 3601 9688 3602 9721 3615 9726
3616 9717 3616 9714 3617 9710
TIME...MOT...LOC 2234Z 269DEG 13KT 3609 9713
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:37 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 3, 3:37 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
337 PM CDT SUN JUL 3 2016
.DISCUSSION...
Severe storms will be possible across central and southern parts
of CWA through at least mid-evening. Along with a primary impact
potential for damaging wind gusts with strongest storms, there
will be a heavy rain and flash flood threat especially this
evening across southeast portions of Oklahoma. Coverage and high
flash flood guidance values, covering an area that has not see
much rain recently, will preclude flood watch.
Convective potential will remain tomorrow mainly across the Red
River Valley near stalled frontal boundary. Again, damaging wind
gusts and heavy rain will be the primary concerns. Each day of the
coming week will see a chance for at least isolated storm activity
as models slower and less aggressive with building ridge. Chances
increase a bit late in the week with a potential week front making
its way south from the Central Plains.
Heat will be a concern this week, with several locations seeing
near and above 105 heat index values this afternoon. No
significant cooling expected for tomorrow and outside of
northwest and west-central Oklahoma, dewpoints are expected to be
as high or higher next few days. This has resulted in a Heat
Advisory for all but far northern and western Oklahoma through
Tuesday. This advisory may be expanded in space/time Tuesday into
mid-week as confidence increases on hotter temperatures spreading
farther north. Drier air over far western Oklahoma will likely
keep those locations with heat indices closer to dry bulb temps.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 94 75 96 / 40 10 10 10
Hobart OK 71 98 75 101 / 10 10 10 20
Wichita Falls TX 76 99 78 101 / 30 20 20 10
Gage OK 65 96 71 100 / 0 10 10 20
Ponca City OK 67 91 76 97 / 30 0 10 20
Durant OK 77 93 76 95 / 60 30 10 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ018>020-023>032-
037>048-050>052.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.
&&
23/11Hazardous weather outlook, Jul 3, 11:51 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1151 AM CDT SUN JUL 3 2016 OKZ004>048-050>052-TXZ083>090-041000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1151 AM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND EASTERN OKLAHOMA. THE SLIGHT RISK AREA IS ALONG AND SOUTHEAST OF A LINE FROM STILLWATER TO EL RENO TO LAWTON TO WICHITA FALLS TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ABOUT MID-AFTERNOON ALONG THE NORTHWEST PARTS OF THE SLIGHT RISK AREA...THEN ADVANCE SOUTHEAST THROUGH THIS EVENING. THE RISK OF SEVERE THUNDERSTORMS WILL EXTEND FROM ABOUT 3 PM TO 11 PM. THE PRIMARY RISK FROM THE STORMS WILL BE DAMAGING WIND GUSTS...WHILE FLOODING RAIN AND HAIL WILL ALSO BE POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS FROM 3 PM TO 11 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY FOR PORTIONS OF FAR WESTERN AND SOUTHWESTERN OKLAHOMA AND ADJACENT PARTS OF WESTERN NORTH TEXAS. SUPPORTED BY A WEAK SURFACE LOW...SCATTERED THUNDERSTORMS MOVING EAST...OFF THE TEXAS PANHANDLE...WILL MOVE INTO FAR WESTERN AND SOUTHWESTERN OKLAHOMA THROUGH THE MID TO LATE AFTERNOON HOURS. DAMAGING WIND GUSTS...AND HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THUNDERSTORM CHANCES WILL LINGER THROUGH THE OVERNIGHT INTO TUESDAY. .HEAT... TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THIS WEEK. BY MIDWEEK...HEAT INDICES MAY APPROACH THE 100 TO 107 DEGREE RANGE ACROSS THE REGION EACH AFTERNOON. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 3, 3:05 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SUN JUL 3 2016
OKZ019-020-032030-
LOGAN OK-PAYNE OK-
305 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN AND SOUTHWESTERN
PAYNE COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GUTHRIE...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GUTHRIE...LANGSTON...COYLE...CEDAR VALLEY...CIMARRON CITY...
MERIDIAN AND SEWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3611 9720 3588 9714 3583 9714 3573 9748
3589 9758
TIME...MOT...LOC 2002Z 242DEG 26KT 3582 9745
11Special weather statement, Jul 3, 3:49 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CDT SUN JUL 3 2016
OKZ020-032115-
PAYNE OK-
349 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PAYNE COUNTY UNTIL 415 PM
CDT...
AT 346 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILLWATER...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STILLWATER...YALE...GLENCOE...QUAY AND INGALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3616 9682 3616 9662 3615 9662 3602 9703
3612 9709 3625 9689 3624 9682
TIME...MOT...LOC 2046Z 234DEG 19KT 3609 9702
MAHALESpecial weather statement, Jul 3, 4:06 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT SUN JUL 3 2016
OKZ019-020-026-032130-
LOGAN OK-LINCOLN OK-PAYNE OK-
406 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...NORTHWESTERN
LINCOLN AND SOUTHEASTERN PAYNE COUNTIES UNTIL 430 PM CDT...
AT 404 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF PERKINS TO 3 MILES SOUTHWEST OF
MERIDIAN...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CUSHING...PERKINS...CARNEY...TRYON...AGRA AND MERIDIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3578 9695 3577 9739 3594 9723 3602 9678
3592 9677
TIME...MOT...LOC 2104Z 252DEG 27KT 3592 9712 3581 9728
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:02 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Jul 2, 7:14 PM CDT | Special Weather Statement | OUN | Harper | 46 min |
| Jul 2, 7:31 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa, Tillman | 44 min |
| Jul 2, 7:49 PM CDT | Special Weather Statement | OUN | Harper | 26 min |
| Jul 2, 8:14 PM CDT | Special Weather Statement | OUN | Harper | 16 min |
| Jul 2, 8:17 PM CDT | Special Weather Statement | OUN | Tillman | 43 min |
| Jul 2, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 51 min |
| Jul 2, 9:07 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Jul 2, 9:17 PM CDT | Special Weather Statement | OUN | Comanche, Cotton | 28 min |
| Jul 2, 9:25 PM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jul 2, 9:52 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Jul 2, 10:14 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Jul 2, 10:43 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jul 3, 3:05 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Jul 3, 3:12 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 33 more | 4 days |
| Jul 3, 3:49 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Jul 3, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| Jul 3, 4:06 PM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Jul 3, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 50 min |
| Jul 3, 4:12 PM CDT | Tornado Warning | OUN | Payne | 48 min |
| Jul 3, 4:15 PM CDT | Tornado Warning | OUN | Lincoln, Logan | 30 min |
| Jul 3, 4:44 PM CDT | Tornado Warning | OUN | Lincoln, Logan | 31 min |
| Jul 3, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 20 min |
| Jul 3, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 25 min |
| Jul 3, 5:08 PM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jul 3, 5:11 PM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 2 hr |
| Jul 3, 5:11 PM CDT | Special Weather Statement | OUN | Stephens | 34 min |
| Jul 3, 5:14 PM CDT | Tornado Warning | OUN | Lincoln | 31 min |
| Jul 3, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 43 min |
| Jul 3, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 23 min |
| Jul 3, 5:50 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Jul 3, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 32 min |
| Jul 3, 5:59 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 31 min |
| Jul 3, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 45 min |
| Jul 3, 6:11 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 2 hr |
| Jul 3, 6:19 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Jul 3, 6:25 PM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jul 3, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 49 min |
| Jul 3, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 39 min |
| Jul 3, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 23 min |
| Jul 3, 6:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 38 min |
| Jul 3, 6:53 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.